Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 126, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 11, 2014, 6:42 PM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2014, 6:42 PM CDT (23:42 UTC)
- Expired
- Aug 11, 2014, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 86 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:00 PM CDT | TSTM WND DMG | Shiner, TX | SEVERAL RESIDENTS REPORTED TREES BLOCKING ROADS IN SHINER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WUUS54 KEWX 112342 SVREWX TXC123-177-285-120030- /O.NEW.KEWX.SV.W.0126.140811T2342Z-140812T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 PM CDT MON AUG 11 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DEWITT COUNTY... CENTRAL GONZALES COUNTY... WEST CENTRAL LAVACA COUNTY... * UNTIL 730 PM CDT. * AT 641 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHINER. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN THE WARNING INCLUDE GONZALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2928 9703 2927 9752 2957 9745 2957 9703 TIME...MOT...LOC 2343Z 136DEG 1KT 2947 9720 $$
2 follow-up statements
397
WWUS54 KEWX 120005
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CDT MON AUG 11 2014
TXC177-120015-
/O.CAN.KEWX.SV.W.0126.000000T0000Z-140812T0030Z/
GONZALES TX-
705 PM CDT MON AUG 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GONZALES COUNTY IS
CANCELLED...
LAT...LON 2928 9703 2928 9738 2939 9724 2944 9723
2950 9720 2957 9721 2957 9703 2934 9702
TIME...MOT...LOC 0005Z 343DEG 7KT 2940 9718
$$
TXC123-285-120030-
/O.CON.KEWX.SV.W.0126.000000T0000Z-140812T0030Z/
DEWITT TX-LAVACA TX-
705 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL LAVACA AND NORTH CENTRAL DEWITT COUNTIES...
AT 703 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHINER...
MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
OLIVE...HOCHHEIM...SWEET HOME AND YOAKUM
LAT...LON 2928 9703 2928 9738 2939 9724 2944 9723
2950 9720 2957 9721 2957 9703 2934 9702
TIME...MOT...LOC 0005Z 343DEG 7KT 2940 9718
$$816
WWUS54 KEWX 120028
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT MON AUG 11 2014
TXC123-285-120038-
/O.EXP.KEWX.SV.W.0126.000000T0000Z-140812T0030Z/
DEWITT TX-LAVACA TX-
728 PM CDT MON AUG 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAVACA AND NORTH
CENTRAL DEWITT COUNTIES WILL EXPIRE AT 730 PM CDT...
LAT...LON 2928 9703 2928 9738 2939 9724 2944 9723
2950 9720 2957 9721 2957 9703 2934 9702
TIME...MOT...LOC 0028Z 343DEG 7KT 2936 9716
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:31 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 11, 6:31 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT MON AUG 11 2014 .AVIATION... SHOWERS AND THUNDERSTORMS ARE ON THE DOWNWARD TREND ACROSS SOUTH CENTRAL TEXAS. WILL BEGIN ALL SITES WITH VCSH FOR A COUPLE OF HOURS...ALTHOUGH CANT COMPLETELY RULE OUT A LIGHTNING STRIKE. ALL ACTIVITY SHOULD DWINDLE AFTER SUNSET EXCEPT FOR THE SMALL CHANCE OF A STRAY SHOWER OVERNIGHT. VFR IS EXPECTED TO PREVAIL TONIGHT WITH VFR CIGS CONTINUING THROUGH MOST OF THE PERIOD. ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE TOMORROW...WITH THE BEST CHANCES FOR THE SAN ANTONIO SITES. PROBABILITIES WERE TOO LOW TO MENTION AT THIS TIME...BUT PRECIP MAY NEED TO BE ADDED AT A LATER TIME. HAMPSHIRE && .PREV DISCUSSION... /ISSUED 350 PM CDT MON AUG 11 2014/ SHORT TERM (TODAY THROUGH TUESDAY)... THUNDERSTORMS HAVE BLOSSOMED ALONG AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN NORTH TEXAS. THIS WAS WELL ANTICIPATED AND IS HANDLED WELL BY THE COLORADO STATE UNIVERSITY WRF...SO THAT WILL BE THE BASIS FOR THE FORECAST OVER THE NEXT SIX HOURS. EVEN THOUGH INDIVIDUAL CELLS ARE PUTTING OUT OUTFLOWS OF 35-45 MPH AND PEA-SIZE HAIL...WE DO NOT EXPECT UPSCALE GROWTH INTO A SIGNIFICANT MCS DUE TO LOW WIND SHEAR. THE STORMS WILL SLOWLY PROPAGATE SOUTHWARD ALONG INDIVIDUAL CELL OUTFLOWS. THOSE WITH EVENING PLANS SHOULD STILL BE ABLE TO CARRY THEM ON (I.E. NO WASHOUT)...JUST DON/T BE OUTSIDE WHEN STORMS ARE IN THE VICINITY DUE TO LIGHTNING. AN OUTFLOW BOUNDARY FROM TODAY/S STORMS SHOULD BE ALONG U.S. HIGHWAY 90 TOMORROW...BRINGING ANOTHER ROUND OF SCATTERED STORMS...MAINLY IN THE AFTERNOON...AND MAINLY SOUTH OF U.S. HIGHWAY 90. EXTENSIVE CLOUDCOVER WILL DROP TEMPS A FEW DEGREES FROM TODAY/S HIGHS. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... THE ACTUAL COLD FRONT WILL MOVE INTO THE AREA LATE TUESDAY... BRINGING DRIER AIR AND A FEW PLEASANT MORNINGS DUE TO MAXIMIZED RADIATIONAL COOLING. DAYTIME HIGHS WILL BE COOLEST WEDNESDAY... BEFORE THE UPPER RIDGE RE-ASSERTS ITSELF OVER THE AREA AND A WARMING TREND BACK TO ABOVE NORMAL TEMPS DEVELOPS INTO THE WEEKEND. IT WILL BE DRY AFTER TUESDAY EVENING. THERE IS SOME INDICATION OF A SHORTWAVE TROUGH BRINGING RAINFALL THE MIDDLE OF NEXT WEEK...BUT THAT IS FAR OUT AND UNCERTAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 98 72 97 73 / 50 20 - - - AUSTIN BERGSTROM INTL AIRPORT 74 98 69 98 69 / 50 20 - - - NEW BRAUNFELS MUNI AIRPORT 74 98 70 99 71 / 50 20 - - - BURNET MUNI AIRPORT 74 96 70 95 70 / 50 20 - - - DEL RIO INTL AIRPORT 79 97 77 100 76 / 30 30 20 - - GEORGETOWN MUNI AIRPORT 75 95 70 95 71 / 50 20 - - - HONDO MUNI AIRPORT 75 96 70 97 70 / 30 30 - - - SAN MARCOS MUNI AIRPORT 75 97 70 98 71 / 50 20 - - - LA GRANGE - FAYETTE REGIONAL 77 97 71 98 73 / 50 20 - - - SAN ANTONIO INTL AIRPORT 78 97 74 98 73 / 30 20 - - - STINSON MUNI AIRPORT 77 97 73 99 73 / 30 20 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...29 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Aug 11, 4:39 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 439 AM CDT MON AUG 11 2014 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 439 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 40 MPH AND HEAVY DOWNPOURS OVER 1 INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 4:18 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 418 PM CDT MON AUG 11 2014 TXZ190>192-112200- BLANCO-HAYS-TRAVIS- 418 PM CDT MON AUG 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLANCO...WESTERN TRAVIS AND NORTHWESTERN HAYS COUNTIES UNTIL 500 PM CDT... AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DRIPPING SPRINGS...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DRIPPING SPRINGS... WIMBERLEY... DRIFTWOOD... WOODCREEK... HENLY... MOUNT GAINOR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2996 9810 3012 9831 3033 9806 3021 9790 TIME...MOT...LOC 2118Z 041DEG 7KT 3020 9805
Special weather statement, Aug 11, 4:21 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT MON AUG 11 2014
TXZ194-112145-
LEE-
421 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 445
PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 5
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DIME BOX...
LEO...
OLD DIME BOX...
LOEBAU...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3022 9693 3045 9704 3051 9691 3050 9689
3047 9689 3036 9676 3033 9674 3033 9673
3032 9671
TIME...MOT...LOC 2121Z 333DEG 6KT 3042 9690Local storm report, Aug 11, 4:41 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN 2 N JOHNSON CITY 30.30N 98.41W
08/11/2014 M2.65 INCH BLANCO TX COCORAHS
&&
EVENT NUMBER EWX1400634
CVPSpecial weather statement, Aug 11, 5:12 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CDT MON AUG 11 2014
TXZ205>208-221-223-112300-
BEXAR-CALDWELL-COMAL-GONZALES-GUADALUPE-WILSON-
512 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMAL...CENTRAL
BEXAR...SOUTHWESTERN CALDWELL...NORTHERN WILSON...GUADALUPE AND
WESTERN GONZALES COUNTIES UNTIL 600 PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS ALONG A LINE EXTENDING FROM FENTRESS TO MARION TO LEON
VALLEY...AND MOVING SOUTH AT 25 MPH. THESE HIGH WINDS ARE FROM AN
OUTFLOW BOUNDARY AND WILL OCCUR BEFORE RAIN BEGINS.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS ACTIVITY.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
UNIVERSAL CITY...
SEGUIN...
SAN ANTONIO...
CIBOLO...
LIVE OAK...
GERONIMO...
SCHERTZ...
MARION...
LEON VALLEY...
WINDCREST...
LAT...LON 2921 9869 2958 9874 2968 9814 2992 9770
2961 9766 2938 9785 2930 9807 2929 9822
TIME...MOT...LOC 2211Z 354DEG 22KT 2978 9777 2959 9813
2951 9862Special weather statement, Aug 11, 5:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT MON AUG 11 2014
TXZ208-112330-
CALDWELL-
547 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL COUNTY UNTIL
630 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LULING...MOVING SOUTH AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LULING...
MCNEIL...
LAT...LON 2963 9759 2963 9762 2966 9766 2967 9765
2966 9768 2968 9770 2983 9767 2982 9747
2971 9745
TIME...MOT...LOC 2247Z 011DEG 7KT 2974 9757Special weather statement, Aug 11, 6:38 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 PM CDT MON AUG 11 2014
TXZ221-120030-
WILSON-
638 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILSON COUNTY UNTIL
730 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PANDORA...OR 7 MILES NORTHEAST OF
STOCKDALE...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 2915 9805 2917 9805 2938 9796 2938 9785
2936 9786 2925 9776 2919 9777 2911 9787
TIME...MOT...LOC 2338Z 055DEG 10KT 2929 9788The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:09 PM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| Aug 11, 2:37 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Aug 11, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 48 min |
| Aug 11, 3:38 PM CDT | Special Weather Statement | EWX | Blanco | 52 min |
| Aug 11, 3:43 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Aug 11, 4:18 PM CDT | Special Weather Statement | EWX | Hays | 42 min |
| Aug 11, 4:21 PM CDT | Special Weather Statement | EWX | Lee | 24 min |
| Aug 11, 5:12 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 48 min |
| Aug 11, 5:47 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Aug 11, 6:38 PM CDT | Special Weather Statement | EWX | Wilson | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.